Alert archive / Ohio / Flood Watches in 2022

Flood Watch 2, NWS Cleveland, OH

February 22, 2022Crawford County, Pennsylvania; 6 counties in Ohio

NWS Cleveland, OH issued this flood watch at Feb 22, 2022, 3:26 AM EST for Crawford County, Pennsylvania; 6 counties in Ohio. It took effect at Feb 22, 2022, 10:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2022, 3:26 AM EST (08:26 UTC)
In effect from
Feb 22, 2022, 10:00 AM EST
Expired
Feb 22, 2022, 5:18 PM EST
In force
7 hr
Issued by
NWS Cleveland, OH
Flood severity
None

Counties Holmes County, OH, Knox County, OH, Mahoning County, OH, Stark County, OH, Trumbull County, OH, Wayne County, OH, Crawford County, PA

The radar

The Cleveland radar (KCLE), 69 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 8.4 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2022-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2022-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

707 
WGUS61 KCLE 220826
FFACLE

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Cleveland OH
326 AM EST Tue Feb 22 2022

OHZ023-031>033-038-047-PAZ003-221630-
/O.NEW.KCLE.FA.A.0002.220222T1500Z-220223T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trumbull-Wayne-Stark-Mahoning-Holmes-Knox-Crawford-
Including the cities of Alliance, Boardman, Niles, Mount Vernon, 
Rittman, Massillon, Orrville, Meadville, Canton, Youngstown, 
Millersburg, Austintown, Titusville, Killbuck, Wooster, and Warren
326 AM EST Tue Feb 22 2022

...FLOOD WATCH IN EFFECT FROM 10 AM EST THIS MORNING THROUGH LATE 
TONIGHT...

* WHAT...Flooding caused by excessive rainfall is possible.

* WHERE...Portions of Ohio and northwest Pennsylvania, including the 
  following counties, in Ohio, Holmes, Knox, Mahoning, Stark, 
  Trumbull and Wayne. In northwest Pennsylvania, Crawford.

* WHEN...From 10 AM EST this morning through late tonight.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Creeks and streams may rise out of their banks.

* ADDITIONAL DETAILS...
  - Rainfall amounts of 0.75 to 1 inch today on top of already
    saturated ground and recently high flow on waterways may
    result in flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

Garuckas
2 follow-up statements
652 
WGUS61 KCLE 221346
FFACLE

Flood Watch
National Weather Service Cleveland OH
846 AM EST Tue Feb 22 2022

OHZ023-031>033-038-047-PAZ003-230015-
/O.CON.KCLE.FA.A.0002.220222T1500Z-220223T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trumbull-Wayne-Stark-Mahoning-Holmes-Knox-Crawford-
Including the cities of Alliance, Boardman, Niles, Mount Vernon, 
Rittman, Massillon, Orrville, Meadville, Canton, Youngstown, 
Millersburg, Austintown, Titusville, Killbuck, Wooster, and Warren
846 AM EST Tue Feb 22 2022

...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Holmes, Knox, Mahoning, Stark, Trumbull, and Wayne 
  Counties in northern Ohio. Crawford County in northwest 
  Pennsylvania.

* WHEN...Through late tonight.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Creeks and streams may rise out of their banks.

* ADDITIONAL DETAILS...
  - Rainfall amounts of 0.75 to 1 inch today on top of already
    saturated ground and recently high flow on waterways may
    result in flooding.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

Jaszka
066 
WGUS61 KCLE 222218
FFACLE

Flood Watch
National Weather Service Cleveland OH
518 PM EST Tue Feb 22 2022

OHZ023-031>033-038-047-PAZ003-222330-
/O.CAN.KCLE.FA.A.0002.000000T0000Z-220223T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Trumbull-Wayne-Stark-Mahoning-Holmes-Knox-Crawford-
Including the cities of Alliance, Boardman, Niles, Mount Vernon, 
Rittman, Massillon, Orrville, Meadville, Canton, Youngstown, 
Millersburg, Austintown, Titusville, Killbuck, Wooster, and Warren
518 PM EST Tue Feb 22 2022

...FLOOD WATCH IS CANCELLED...

The Flood Watch is cancelled for portions of Ohio and northwest 
Pennsylvania, including the following counties, in Ohio, Holmes, 
Knox, Mahoning, Stark, Trumbull and Wayne. In northwest 
Pennsylvania, Crawford.

Area creeks and rivers will continue to rise through the evening. 
However the threat of widespread flooding is no longer expected. 
Please continue to heed remaining road closures.

$$

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flood watch went out at Feb 22, 1:16 AM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Feb 22, 1:16 AM EST, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
116 AM EST Tue Feb 22 2022

.SYNOPSIS...
A stationary front is located over Lake Erie. Low pressure
developing over the central Plains tonight will lift this front
back north as a warm front. This low will track across the
lower Great Lakes Tuesday pulling a strong cold front across the
region Tuesday night. A low pressure system originating our of
the lower Mississippi Valley will move northeast across the Ohio
Valley Thursday night and Friday morning. High pressure builds
into the region for the weekend.

&&

.NEAR TERM /THROUGH TODAY/...
12:30 AM Update...
Temperatures remain on track for the overnight. Just tweaked
hourly readings over the next two hours based on recent
observations. Watching the elevated convection over central and
southern Indiana. This is being driven by the nose of a 40-50
knot low-level jet and moist isentropic ascent as a lead
shortwave and associated mid-level vorticity progresses
northeastward. This convection will weaken and reach the FDY
area by 09Z and the I-71 corridor around 11Z. Brief moderate to
heavy rain and occasional thunder/lightning is expected.

930 pm update...
We made a few minor adjustments to the hourly POP forecast
between 06z and 12z overnight, We slight lowered and delayed
the onset of POP chances from west to east during the late night
and predawn hours. The rest of the forecast looks good with
widespread rain showers and isolated thunder quickly moving by
12z and afterwards.

Previous 630 pm update...
We gave the near term hourly forecast a lookover through
Tuesday morning and it appears to be in very shape with no
changes needed at this time. Slight chances of scattered light
rain showers will start to creep from west to east after 06z
overnight over northern Ohio. Rain showers will become very
likely and widespread by the morning commute.

Previous discussion...
Quiet weather is expected to change rapidly over the next 36
hours or so. Low pressure is located over the central Great
Plains with a stationary front extending eastward towards Lake
Erie. We are solidly entrenched in the warm sector, with
sunshine and southerly winds bringing temperatures into the mid
to upper 50s and even touching 60 earlier this afternoon.
Continued southerly advection of warm air should allow overnight
temperatures to remain in the upper 40s to low 50s.

This low will begin moving eastward towards the mid-Mississippi
Valley tonight, lifting the aforementioned front north of Lake
Erie. Embedded mid-level shortwave troughs in southwesterly
flow and a developing upper-level jet streak will increase
synoptic-scale forcing tonight. Convection will develop
upstream in southern IL/IN ahead of the shortwave trough later
this evening, propagating northeastward towards our area late
tonight into early Tuesday morning. Hi-res model guidance has a
weak line of convection reaching the western part of forecast
area by 10Z, weakening as it moves eastwards through 14Z. Strong
mid-level lapse rates of 7-8 C/km will contribute to around
200-600 J/kg of elevated MUCAPE, which should be enough for
some embedded isolated thunderstorms across the western portion
of our forecast area.

In the wake of the initial line of convection will be scattered
rain showers, which is expected to be around through morning
hours. Low pressure moves from the mid-Mississippi Valley
Tuesday morning to lower Michigan by Tuesday evening. As it does
so, strong synoptic lift associated with continue mid-level
vorticity advection and upper-level divergence from a pair of
developing upper-level jet streaks will move across the area,
resulting in a large area of steady rainfall late Tuesday
morning through mid-afternoon. Hi-res model guidance are
showing some convective characteristics with very low MUCAPE of
around 100 J/kg or less, which could lead to localized, brief
periods of moderate to heavy rainfall at times. Storm-total QPF
is generally expected to be around 0.75-1" with lower amounts of
0.5" towards the Toledo area. There is still some model
variability/uncertainty with regard to QPF amounts, which is
exacerbated by the potential for convection. Water equivalent
snowpack of 0.5 to 1.5" was still present across the snowbelt
region, which when melted will contribute to additional runoff.
Wet antecedent conditions, runoff from snowmelt and 0.75" QPF
should contribute to at least areas of minor flooding for some
portion of the area, particularly for areas east of I-77. River
ensemble forecasts are placing several rivers, including the
Cuyahoga, Mahoning, and French Creek into at least minor flood
stage. However, due to lower probability of high impacts and
uncertainty regarding QPF amounts/placement, have decided to
hold off on a Flood Watch for now. We will continue to monitor
trends in QPF tonight and tomorrow, and observed impacts from
the expected snowmelt.

The western edge of rain showers will be sharp as showers end
Tuesday evening, though there could be some lingering light rain
Tuesday evening through early Tuesday night. As the surface low
pulls away to the northeast, its associated cold front will
move eastward across the area late Tuesday night, located just
east of the CWA by 12Z Wednesday. This will result in a drastic
temperatures decrease with temperatures in the mid- upper 50s
ahead of the front dropping to the upper 20s to low 30s by early
Wednesday morning.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
The short term begins on Wednesday behind a cold front. The flow
will be veering northwesterly with 850mb temperatures dropping to
near -10C Wednesday afternoon and moisture trapped beneath an
inversion around 4k feet. This may be enough to squeeze out some
sprinkles or flurries Wednesday, especially in the hills downwind of
Lake Erie, but not expecting any notable lake effect given the weak
instability, some shear, and low inversion heights. In the rest of
the area, we may have a hard time mixing out the moisture / stratus
beneath the inversion, so am expecting a mostly cloudy, more
seasonable day. Temperatures will show little rise on Wednesday with
highs for the day occurring in the pre-dawn hours. During the day,
temperatures will be steady in the upper 20s to near 30 in far
northern OH to the mid to upper 30s south of Route 30. Lows
Wednesday night in the low-mid 20s for most, perhaps a few 10s in
the higher terrain of northwest PA.

It's been a tradition of sorts over the last few weeks to get messy
wintry storms on Thursdays, and the atmosphere shows little desire
of stopping that this week. The pattern will feature a trough
ejecting out of the west, a ridge over the southeast, and Arctic air
and high pressure over southern Canada pressing into the Great
Lakes. Typically, the trough ejecting out of the west and ridge over
the southeast would bring a rainy system to our area, but with the
influence of the Arctic high pressure, we're yet again looking at a
meteorological potpourri across our area Thursday night.

An initial little wave ejecting ahead of the main trough will move
through the Ohio Valley late Wednesday night into Thursday morning.
This will be a relatively weak wave battling high pressure and dry
air, so we're not expecting a ton of precipitation with it. However,
there will be some upper-level divergence overtop of modest mid-
level moist isentropic lift, so we may squeeze out some light snow
for a time late Wednesday night into early Thursday. For now just
have chance POPs for this from Toledo, Cleveland and Youngstown
points south for this with slight chance farther north and east. Any
snow accumulations with this first wave look light, and it looks
cold enough for any precip with this initial wave to just fall as
snow. Following this, much of Thursday looks precip-free with highs
near 30 in northwest OH and along the lakeshore and more into the
mid 30s towards Canton and Youngstown.

The real "meat and potatoes" with this system will spread in late
Thursday into Thursday night as the main trough ejects east and
sends a gradually deepening surface low through the Ohio Valley.
With the Arctic high pressure just to our north, most of our CWA
looks to be below freezing at the surface Thursday night, though
locations from Knox-Holmes-Stark-Mahoning Counties may be close to
the 32 degree mark (and hence may briefly change to rain). The trick
is what temperatures aloft do. The models are in pretty good
agreement in tracking the 850mb low over or just south of Lake Erie
late Thursday night, and the typical rule of thumb with these
systems is that dry slotting and mixing can occur up to that
mid- level low track. There is still time for trends, and it's
possible we see adjustments a bit north or south with everything
depending on the strength of the Arctic high north of the Great
Lakes and the final track, speed, and intensity of the wave of
low pressure. But given the consistency among current guidance
on tracking the mid-level low near or over Lake Erie ended up
bringing in a mention of mixed precip to slightly north of a
Marion-Mansfield-Akron-Warren-Meadville line. Kept it all snow
in northwest Ohio and along the lakeshore for now. Everyone
flips back to snow as the system begins pulling away into Friday
morning.

In terms of possible precip amounts late Thursday through Thursday
night, there are some conflicting factors. The system is fairly fast-
moving so the window to rack up QPF is only 12 or so hours (outside
of any lingering lake enhanced snow into Friday), and if the system
trends weaker, the high pressure to our north may exert greater
influence and result in a colder system with a bit less precip. With
that said, as currently modeled there is a period of good jet
support Thursday evening into Thursday night in the right-entrance
quadrant of a 160 kt 250mb jet streak, which results in a period of
strong isentropic lift up the sloped frontal surface across the
northern Ohio Valley and into our area. With moist and somewhat
unstable air getting lifted over the front, precip can be moderate
to heavy for a period Thursday night. Given the somewhat mixed
signals, don't have reason to drastically stray from the op models
and ensembles right now, which gives 0.25-0.50" of QPF from
northwest Ohio east along the lakeshore, incThe POP increase
 to 0.50 to almost 1.00" of QPF farther south towards central
Ohio.

It's still too early to get into real specifics but there's likely
enough juice to play with for potential winter headlines across a
good portion of our CWA as we approach for plowable snow where it
remains all snow and impactful sleet / freezing rain accumulations
farther south where warmer air works in aloft. If our southern
counties see a larger portion of this QPF fall as rain or freezing
rain, we can't rule out a re-aggravation of flooding issues, though
the bigger concern appears to be the wintry precip. As stressed
above, most impacts are Thursday night into early Friday, so the day
Thursday looks pretty tame outside of the potential for a bit of
light snow early in the day...with more impactful precip spreading
in towards the evening.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
Our system pulls away on Friday, though as the previous discussion
mentioned, a combination of 850mb temperatures plunging to near -
15C, lingering deformation and synoptic moisture, and a cyclonic low-
level flow, will likely keep some snow going into Friday. For most
this will not add much more snow during the day Friday, but downwind
of the (by then, wide open) lake there may be impactful
accumulations into a good portion of Friday. Lake effect snow may
not completely shut off until some point later Friday night when the
ridge axis moves overhead, but there should be a downtrend in the
organization and intensity of any lake effect by Friday afternoon,
with lingering synoptic snow tapering off outside of the snowbelt by
then too. Temperatures Friday stuck in the 20s.

High pressure is in control through Sunday morning bringing dry
conditions to the region. Busier weather returns Sunday into Sunday
night as another chunk of Arctic air drops into the Great Lakes yet
again. It seems likely that the front will be accompanied by snow
showers area-wide, followed by some lake effect lingering into
Monday. This scenario would largely just produce light amounts of
snow followed by more colder than average temperatures, with locally
more notable amounts downwind of Lake Erie. Some models are close to
developing a wave of low pressure along the front as another trough
ejects out of the west ahead of it...the current consensus is that
this will happen too late to impact our area, but something small to
keep an eye on. Either way, for now just have low POPs Sunday
afternoon into Sunday night for much of the area, higher in the
snowbelt, with temperatures dropping back below normal to start next
week.

&&

.AVIATION /06Z Tuesday THROUGH Saturday/...
Flight conditions will deteriorate early this morning as low
pressure approaches from the Mississippi Valley bringing showers
and possible thunder, as well as cigs decreasing to MVFR. The
best chance for thunder will be at TOL and FDY, but there is a
chance some thunder could reach MFD and CLE too. The more
concentrated area of showers and MVFR probably won't reach CAK,
YNG, and ERI until 12 to 15Z. A break in the steadiest rain is
likely mid to late morning, but MVFR and occasional IFR will
continue to prevail. The next wave of rain and possible thunder
will arrive from west to east from late morning through the
afternoon with continued MVFR, but periods of IFR are also
likely in the heaviest bursts. Rain will decrease from west to
east this evening, but MVFR and IFR cigs will prevail through
the end of the TAF cycle.

Low-level wind shear is expected early this morning, especially
at TOL, FDY, MFD, and CLE. A bit less confident farther east.
After 12Z, S to SW winds gusting to 20 to 30 knots at the
surface will diminish the shear, and these gusty winds will
persist through the day while turning more WSW early tonight.

Outlook ...Non-VFR with showers Tuesday night. Non-VFR with
snow is likely Wednesday night through Friday, with a transition
to lake effect snow Friday night through Saturday morning.

&&

.MARINE...
Strong southerly winds develop on the lake for Tuesday and Tuesday
night, shifting west-northwesterly into Wednesday and gradually
diminishing behind a cold front. Winds will stay well below gale,
but may shift the remaining ice on the lake around and cause some
navigational difficulties. Another round of brisk north-northwest
winds are expected Thursday into Friday as low pressure tracks
through the Ohio Valley, but winds are again expected to remain
below gale. Another round of gusty winds and perhaps some freezing
spray is expected with an Arctic cold front Sunday night into
Monday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Saunders
NEAR TERM...Garuckas/Griffin/Saunders
SHORT TERM...Sullivan
LONG TERM...Sullivan
AVIATION...Garuckas
MARINE...Sullivan
Hazardous weather outlook, Feb 21, 4:09 PM EST, 11 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
409 PM EST Mon Feb 21 2022

OHZ003-006>010-017>019-027-028-036-222115-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Wyandot-
Crawford-Marion-
409 PM EST Mon Feb 21 2022

This Hazardous Weather Outlook is for north central Ohio and
northwest Ohio.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A system will track across the Ohio Valley Thursday night through
Friday morning, bringing the potential for moderate snow
accumulations. A period of mixed precipitation is also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ011>014-020>023-029>033-037-038-047-089-PAZ001>003-222115-
Cuyahoga-Lake-Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-
Richland-Ashland-Wayne-Stark-Mahoning-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
409 PM EST Mon Feb 21 2022

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio and northwest Pennsylvania.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Rain tonight through Tuesday will lead to additional rises on area
waterways. Minor flooding of rivers, creeks, and low lying or poor
drainage areas is possible.

A system will track across the Ohio Valley Thursday night through
Friday morning, bringing the potential for moderate snow
accumulations. A period of mixed precipitation is also possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-222115-
Ripley to Buffalo NY extending from 5NM off shoreline to US-
Canadian border-Maumee Bay to Reno Beach OH-
Reno Beach to The Islands OH-The Islands to Vermilion OH-
Vermilion to Avon Point OH-Avon Point to Willowick OH-
Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH-
Conneaut OH to Ripley NY-
Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM
offshoreline to US-Canadian border-
Reno Beach to The Islands OH beyond 5NM off shoreline to US-
Canadian border-
The Islands to Vermilion OH beyond 5 nm off shoreline to US-
Canadian border-
Vermilion to Avon Point OH beyond 5 nm off shoreline to US-
Canadian border-
Avon Point to Willowick OH beyond 5 nm off shoreline to US-
Canadian border-Willowick to Geneva-on-the-
Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the-
Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border-
Conneaut OH to Ripley NY beyond 5 nm off shoreline to US-
Canadian border-
409 PM EST Mon Feb 21 2022

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 10:35 AM ESTRiver Flood WarningCLETrumbull50 hr

Nearby

Flood Watches in Ohio, 2022Flood Watches in Pennsylvania, 2022Every flood watch in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.